Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 36, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2007, 4:27 PM MDT for Kane County, Utah. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 4:27 PM MDT (22:27 UTC)
- Expired
- Aug 27, 2007, 6:30 PM MDT
- In force
- 2 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Kane County, UT
The radar
The Cedar City radar (KICX), 92 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.5 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 612 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 272231 FFWSLC UTC025-280030- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 427 PM MDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN KANE COUNTY IN UTAH... * UNTIL 630 PM MDT * AT 422 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING OCCURRING ALONG THE WAHWEAP CREEK NEAR BIG WATER. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. TRAINED SPOTTERS AT THE BIG WATER VISITOR CENTER INDICATED THAT SIGNIFICANT WATER FLOW CONTINUES ON THE WAHWEAP CREEK AND MAY NOT HAVE CRESTED. RAINFALL HAS NOT OCCURRED DURING THE PAST 3 TO 4 HOURS BUT RUNOFF CONTINUES FROM WIDESPREAD RAIN THAT OCCURRED MIDDAY. ADDITIONAL THUNDERSTORMS ARE MOVING ACROSS THE UPPER DRAINAGE AREAS OF NORTHERN KANE COUNTY AND COULD SEND MORE WATER FLOWS INTO THIS CREEK THROUGH 630 PM. THE WAHWEAP CREEK WILL AFFECT TRAVEL ON SMOKY MOUNTAIN ROAD. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3703 11193 3702 11159 3739 11135 3752 11191 $$ TARDY
1 follow-up statement
000 WGUS75 KSLC 280028 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 625 PM MDT MON AUG 27 2007 UTC025-280035- KANE UT- 625 PM MDT MON AUG 27 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM MDT FOR EASTERN KANE COUNTY... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT STRONG THUNDERSTORMS CONTINUE ACROSS NORTHERN KANE COUNTY BUT ARE WEAKENING. HEAVY RAIN FROM THESE STORMS WILL FLOW MOSTLY INTO COTTONWOOD CREEK THROUGH 9 PM. SOME ADDITIONAL RAINFALL WILL RUNOFF INTO THE WAHWEAP DRAINAGE THE BUT CREEK IS EXPECTED TO GRADUALLY RECEDE. THE SMOKY MOUNTAIN ROAD WAS CLOSED TO HIGH WATER LEVELS NEAR BIG WATER ACCORDING TO THE BIG WATER VISITOR CENTER. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3703 11193 3702 11159 3739 11135 3752 11191 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 3:19 PM MDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 27, 3:19 PM MDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
319 PM MDT MON AUG 27 2007
.SYNOPSIS...A DISTURBANCE WILL TRACK ACROSS SOUTHERN UTAH TODAY.
OTHERWISE...MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE WEEK.
&&
.DISCUSSION...AN ELONGATED UPPER LEVEL TROUGH CURRENTLY STRETCHES
ACROSS SOUTHERN AND EASTERN UTAH. ADDITIONALLY...AN UPPER LEVEL
LOW CONTINUES TO MOVE ACROSS SOUTHERN UTAH THIS AFTERNOON. FLASH
FLOODING OCCURRED EARLIER THIS MORNING AS AN MCS MOVED ACROSS
SOUTHERN UTAH. THE MCS HAS CLEARED THE CWA THIS AFTERNOON AND IS
MOVING ACROSS SOUTHERN COLORADO AND NORTHERN NEW MEXICO.
IN ITS WAKE...MORE STABLE CONDITIONS EXIST ACROSS SOUTHERN UTAH.
DUE TO THIS...DEVELOPING CONVECTION WILL LIKELY BE MORE TIED TO
TOPOGRAPHY THIS AFTERNOON. PRECIPITABLE WATER VALUES REMAIN IN
EXCESS OF 1.25 INCHES ACROSS THIS SAME REGION. WITH SUFFICIENT
FORCING...WILL MAINTAIN MOST OF THE FLASH FLOOD WATCH. BASED ON
THE DEGREE OF STABILITY IN THE WAKE OF THE MCS AS WELL AS AN
UNFAVORABLE LOCATION BEHIND THE TROUGH...DECIDED TO TRIM UTAHS
DIXIE AND ZION CANYON FROM THE FLASH FLOOD WATCH. EXPECT
DEVELOPMENT WILL BE VERY LIMITED IN THE LOWER ELEVATIONS OF
SOUTHWESTERN UTAH.
ADDITIONALLY...A WEAK BOUNDARY AHEAD OF A SHORTWAVE MOVING ACROSS
OREGON/IDAHO/NEVADA WILL MOVE ACROSS NORTHERN UTAH THIS EVENING.
BOTH NAM AND GFS DEVELOP CONVECTION AHEAD OF THIS FEATURE. ADDED
SLIGHT CHANCE OF PRECIPITATION FOR NORTHERN ZONES THIS EVENING
AHEAD OF THIS BOUNDARY. ANY CONVECTION THAT DEVELOPS ACROSS THE
REGION WILL DIMINISH DURING THE OVERNIGHT HOURS.
TUESDAY IS EXPECTED TO BE DRY WITH NORTHWEST FLOW ACROSS THE
NORTHERN PORTIONS OF UTAH. DECREASED POPS IN THIS AREA. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS...MAINLY TIED TO THE
TERRAIN...ARE EXPECTED TO DEVELOP DURING THE AFTERNOON FOR
SOUTHERN PORTIONS OF THE AREA.
RESIDUAL MOISTURE IS FORECAST TO REMAIN ACROSS THE REGION THROUGH
THE END OF THE WEEK AS THE UPPER LEVEL RIDGE GRADUALLY SHIFTS
WESTWARD. MAINLY DIURNAL AND TERRAIN BASED CONVECTION IS EXPECTED
EACH AFTERNOON. TEMPERATURES ARE EXPECTED TO RANGE FROM NEAR TO
SLIGHTLY ABOVE NORMAL.
&&
.AVIATION...WEAK LAKE BREEZE SHOULD MOVE THROUGH THE TERMINAL BY
22Z HOWEVER THUNDERSTORMS THAT DEVELOP OVER THE OQUIRRHS AND
STANSBURYS WILL HAVE THE POTENTIAL FOR WEST OR SOUTHWEST WIND
OUTFLOW GUSTS THROUGH 00Z. STORMS WILL LIKELY MOVE SOUTH OF THE
TERMINAL DUE TO WESTERLY FLOW ALOFT. WEAK DISTURBANCE MOVING
ACROSS NORTHWEST UTAH THIS EVENING WILL SUPPORT MORE ORGANIZED
THUNDERSTORMS IN THE DESERTS WHICH HAVE A 30 PERCENT CHANCE OF
AFFECTING THE TERMINAL WITH LIGHTNING AND GUSTY WINDS TO 35 MPH
THROUGH 06Z. WEAK WIND SHIFT BEHIND THIS SYSTEM COULD AFFECT THE
NORMAL DRAINAGE WIND OVERNIGHT BETWEEN 06Z AND 12Z.
&&
.FIRE WEATHER...SURFACE DEW POINT HAS INCREASED TO 45 TO 60 DEGREES
STATEWIDE INDICATING THE MOIST AIRMASS WHICH IS NOW OVER MOST OF
UTAH. THIS WILL LEAD TO GOOD RH RECOVERY FOR ALL AREAS TONIGHT.
DRIER AIR IS LOCATED IN SOUTHERN IDAHO...AND SOME OF THAT WILL SEEP
INTO NORTHERN UTAH TUESDAY. FOR WEDNESDAY THROUGH FRIDAY...A PLUME
OF MOISTURE BECOMES RE-CENTERED OVER UTAH TO INCLUDE THE NORTHERN
FRINGE. DAILY THUNDERSTORM ACTIVITY IS EXPECTED FAVORING THE
MOUNTAINS DURING THE DAY WITH SOME STORMS MOVING INTO THE DESERTS
BASINS AND VALLEYS DURING THE EVENING AND OVERNIGHT PERIODS.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR UTZ013-UTZ016-UTZ020-
UTZ021-UTZ517-UTZ518.
WY...NONE.
&&
PUBLIC...CSMITH
FIRE WEATHER...YOUNG
AVIATION...TARDY
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 27, 6:24 AM MDT, 10 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 624 AM MDT MON AUG 27 2007 UTZ012>016-019>021-517-518-281200- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 624 AM MDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING...WITH THE THREAT FOR THUNDERSTORMS CONTINUING INTO THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING MOISTURE WILL RESULT IN A CHANCE OF PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGHOUT THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SOUTHWEST WYOMING- 624 AM MDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DRIER AIR WILL SPREAD INTO NORTHERN UTAH AND FAR SOUTHWEST UTAH TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE...PRIMARILY ACROSS THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL LINGER ACROSS THE REGION THROUGHOUT THE UPCOMING WEEK...RESULTING IN A THREAT FOR PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 27, 11:59 AM MDT, 4 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1159 AM MDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WEST JORDAN 40.60N 112.00W
08/26/2007 E1.00 INCH SALT LAKE UT BROADCAST MEDIA
NUMEROUS REPORTS OF QUARTER-SIZE HAIL AROUND WEST JORDAN
0507 PM HAIL OREM 40.30N 111.70W
08/26/2007 E0.50 INCH UTAH UT TRAINED SPOTTER
0756 PM FLASH FLOOD 5 N MODENA 37.87N 113.92W
08/26/2007 IRON UT PUBLIC
HAMLIN VALLEY FLASH FLOODING NEAR MODENA CAUSED 2 ATVS TO
BE WASHED AWAY AND ONE RESCUE VEHICLE WAS STUCK IN MUD.
DIRT ROADS IN THE AREA UNDER WATER OR WASHED OUT.
0917 AM FLASH FLOOD IVINS 37.17N 113.68W
08/27/2007 WASHINGTON UT TRAINED SPOTTER
1.77 INCH STORM TOTAL. 10 TO 12 HOMES AFFECTED WITH MUD
AND BASEMENT FLOODING AND WATER BUILDING UP NEAR
FOUNDATIONS.
1100 AM FLASH FLOOD ST. GEORGE 37.08N 113.58W
08/27/2007 WASHINGTON UT OFFICIAL NWS OBS
SANTA CLARA RIVER ROSE TO AROUND 650 CFS
1100 AM FLASH FLOOD ZION NP 37.22N 112.99W
08/27/2007 WASHINGTON UT PARK/FOREST SRVC
MOST SLOTS REPORTED TO HAVE SIGNIFCANT RUNOFF FROM HEAVY
RAIN IN THE MORNING. 0.63 RAIN IN 3 HOURS ENDING 1020 AM
AT ZION PARK. 0.88 RAIN AT LAVA POINT IN 3 HOURS DURING
SAME PERIOD. 24 HOUR TOTAL 1.52 AND 1.16 RESPECTIVELY.
&&
ATARDYLocal storm report, Aug 27, 2:48 PM MDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
248 PM MDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WEST JORDAN 40.60N 112.00W
08/26/2007 E1.00 INCH SALT LAKE UT BROADCAST MEDIA
NUMEROUS REPORTS OF QUARTER-SIZE HAIL AROUND WEST JORDAN
0150 PM HAIL 6 SW LEHI 40.34N 111.93W
08/26/2007 M0.88 INCH UTAH UT BROADCAST MEDIA
PICTURES OF PENNY TO NICKEL SIZED HAIL IN EAGLE MOUNTAIN
ON KUTV.
0507 PM HAIL OREM 40.30N 111.70W
08/26/2007 E0.50 INCH UTAH UT TRAINED SPOTTER
0756 PM FLASH FLOOD 5 N MODENA 37.87N 113.92W
08/26/2007 IRON UT PUBLIC
HAMLIN VALLEY FLASH FLOODING NEAR MODENA CAUSED 2 ATVS TO
BE WASHED AWAY AND ONE RESCUE VEHICLE WAS STUCK IN MUD.
DIRT ROADS IN THE AREA UNDER WATER OR WASHED OUT.
0917 AM FLASH FLOOD IVINS 37.17N 113.68W
08/27/2007 WASHINGTON UT TRAINED SPOTTER
1.77 INCH STORM TOTAL. 10 TO 12 HOMES AFFECTED WITH MUD
AND BASEMENT FLOODING AND WATER BUILDING UP NEAR
FOUNDATIONS.
1100 AM FLASH FLOOD ST. GEORGE 37.08N 113.58W
08/27/2007 WASHINGTON UT OFFICIAL NWS OBS
SANTA CLARA RIVER ROSE TO AROUND 650 CFS
1100 AM FLASH FLOOD ZION NP 37.22N 112.99W
08/27/2007 WASHINGTON UT PARK/FOREST SRVC
MOST SLOTS REPORTED TO HAVE SIGNIFICANT RUNOFF FROM HEAVY
RAIN IN THE MORNING. 0.63 RAIN IN 3 HOURS ENDING 1020 AM
AT ZION PARK. 0.88 RAIN AT LAVA POINT IN 3 HOURS DURING
SAME PERIOD. 24 HOUR TOTAL 1.52 AND 1.16 RESPECTIVELY.
0140 PM FLASH FLOOD 10 NW BIG WATER 37.17N 111.79W
08/27/2007 KANE UT PARK/FOREST SRVC
FLASH FLOODING REPORTED UPSTREAM ON WAHWEAP CREEK AS A
LARGE FLOW.
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:00 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 27, 7:21 AM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Aug 27, 8:30 AM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 3 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:35 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 27, 1:55 PM MDT | Flash Flood Warning | SLC | Piute | 10 min |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.